COuld antibiotics be the cause of GERD??

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Jun 2012
Total Posts : 1
   Posted 6/27/2012 6:49 AM (GMT -6)   
Im new to this site and really wanted to ask some advice.
I am taking tetracycline for acne and have been on it for 8 weeks. I was taking the tablets before I went to bed and I did this on Friday night. On Saturday morning I woke up with a weird lump feeling in my throat. My husband made me some tea and when I tried to drink it I had terrible pain just under my breasts and then I tried to eat the same pain was there. So I didn't eat or drink anything on Satuday apart from a few sips of water. Then on Sunday the pain went but I kept burping sicky burps and this has been going on since Sunday. I have a really bad sore throat and everytime I eat or drink I have these sicky/acidy burps. Its really horrible.
I tried Zantac but no good and gavisgon which help temporarily. I saw the doctor yesterday and she gave me Omeprazole and said to take 1-2 20mg for 2 weeks and if there is an improvement then go to one and if there isn't an improvement go back so they can arrange an endoscopy. She also said to stay off antibiotics for a week to see if I notice any different.
I am honestly completely miserable, my throat is burning and sore and nothing seems to work. The only respite I have been getting is from about 7pm when everything seems to settle, but then as soon as I wake up is there again.
I have lost weigh (about 5lbs) but I don't really need too ... I don't even want to eat because Im scared of the discomfort I know I am going to be in afterwards.
I think the worst thing that I did was Dr. Google myself because then it was talking about Barrotts and getting cancer and then I just begun to panic.
I have read about Aloe Vera juice and ginger ... do these work? I think that I may get some to see if it helps.
Does it ever go away? I am just feeling so unhappy.
Thank you in advance!

Veteran Member

Date Joined Jul 2011
Total Posts : 656
   Posted 6/27/2012 9:01 AM (GMT -6)   
Yes, some medications (especially antibiotics) are gastric irritants and can cause heartburn. They should be taken with food.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, March 22, 2018 5:49 PM (GMT -6)
There are a total of 2,942,922 posts in 322,905 threads.
View Active Threads

Who's Online
This forum has 161274 registered members. Please welcome our newest member, HarmoniousCBD.
400 Guest(s), 9 Registered Member(s) are currently online.  Details
Msdiamond, Lapis_29, Giftedarmadillo, Kent M., CuriousCharles, Sr Sailor, FrackMe, Alexandros96, Crazyick